Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
hop3

Life after Accutane

Recommended Posts

Hello guys!

I just finished my course last Wednesday, and I am just wondering what can I expect. My derm is really not that helpful, so I didnt get any post Accutane advise, or any answer to my questions. He actually just said, well, you just enjoy.

My skin used to be really oily, now it is really dry. Again, I have been off the med for a total of 3 days. Is my skin going to turn back to its original self? Oil wise? Is it going to be all thin and dry from now on? how about side effects? will they go away? i have terrible dry lips that just crack and blister. Will that go away (sure hope so!) and I also got some heel issues, they hurt when i try to run. Are the body aches going away any time soon?

I know that everybody is different, and I have heard plenty of bad outcomes. I just want to hear some encouragement and some experiences about life after accutane and what can I expect and/or hope for.

thanks!

Hope

Share this post


Link to post
Share on other sites

So now your pores must be clean. Thou many say their skin get oily again after some period. Dont let acne conquer you again. Maintain your skin care. Cleansing, moisturizing, AHA creams, exfoliating and clay masks once in a while, healthy lifestyle. Look into BP and retinoids. I am not over accutane myself, but clear skin is not a condition, rather a process.

Share this post


Link to post
Share on other sites
So now your pores must be clean. Thou many say their skin get oily again after some period. Dont let acne conquer you again. Maintain your skin care. Cleansing, moisturizing, AHA creams, exfoliating and clay masks once in a while, healthy lifestyle. Look into BP and retinoids. I am not over accutane myself, but clear skin is not a condition, rather a process.

I agree with this. Try maintaining your skin with a topical every other few days maybe. I will ask my derm when i see her and ill let you know.

Share this post


Link to post
Share on other sites

The oil will come back in 6 months time...my derm says that this is the what he sees most although some have it come back sooner and very few it doesn't return.

I've been on accutane for 4.5 months, and because I'm away at college, I usually have to take a week off in between each month to see my doctor. All of my side effects except thin skin go away in this time. (this includes my lower back pain!)

Thin skin should go away in 6 months time, although a lot of people i talk to say it takes about a year.

Share this post


Link to post
Share on other sites

By the way....my doctor told me that post accutane he usually waits about 2 months before advising use of anything but a mild BP wash morning/night. After that he almost always starts the use of retin-a gel

Share this post


Link to post
Share on other sites

thanks for your replies! i am now what? 5 days post and my lips are worse than ever! they were always dry and peely, but now they are all sore, tender, blistery and bleedy. has anybody experience something similar post accutane? is it because it is still on my system? i am confused :(

Share this post


Link to post
Share on other sites

it still is in your system generally for a month or so I think. It'll get better. You'll probably need a maintence program later maybe, unless you are one of the lucky ones. My derm did the same thing basically, just told me enjoy and said i didnt need to do anything. It's 6-7months post now, and i'm getting pretty frequent mild acne, I think i need to go back and get something.

Share this post


Link to post
Share on other sites

As fredq said, your derm may advise you not to use anything for 2 months. I bet you happy to be done. I can't wait to be done and ive just started haaha. I would suggest something like a mild retin-a but thats my opinion. :)

Share this post


Link to post
Share on other sites

I'm almost 5 months post and i still have very thin slow healing skin. I took accutane for 9 days only, but it already started to work - I had an IB. But that is not why i stopped using it - i was developing keloid scars on every scar that was les then half year old...I immediatly figured out that it is not good..but now i have a lot of scarring from acne becouse my skin is not healing at all...i'm scarred that it will be like this forever...i'm so sad becouse i took this damned drug...my skin has never been worse

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×